MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-08
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed lesion in an unknown artery.During the procedure, there was a kink noticed in the shaft of the 3.25x8mm nc trek balloon dilatation catheter (bdc) prior to insertion into the vessel, however, the catheter was advanced into the anatomy.Resistance was noted due to the kink, and the shaft separated inside of the anatomy.All of the devices were removed from as a single unit, and nothing was left in the patient.A new 3.25x8mm nc trek bdc was used to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 2017 clarifier- use after damage.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the balloon dilatation catheter was noted to be kinked; however, was still inserted in the patient anatomy and resistance was encountered with the kink and the shaft ultimately separated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is likely that the kinked shaft resulted in the reported resistance during advancement and subsequently resulted in the shaft ultimately separating.The investigation was unable to determine a conclusive cause for the reported kink; however, the reported difficulty advancing the device and separation appear to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from ¿yes¿ to ¿no¿.H6: medical device problem codes 2889 and 2920 added.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17039532
Report Number2024168-2023-05717
Device Sequence Number6412550
Product Code LOX
UDI-Device Identifier08717648151910
UDI-Public08717648151910
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number1012450-08
Device Catalogue Number1012450-08
Device Lot Number10703G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown